Alert archive / Kentucky / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 204, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 11, 2003, 3:48 PM CDT for Allen County, Kentucky. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2003, 3:48 PM CDT (20:48 UTC)
- Expired
- Jun 11, 2003, 4:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Allen County, KY
The radar
The Nashville radar (KOHX), 42 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 3:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1603 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 112048 SVRLMK KYC003-112130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 348 PM CDT WED JUN 11 2003 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 430 PM CDT * AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 18 MILES SOUTHWEST OF FOREST SPRINGS...OR ABOUT 31 MILES SOUTH OF BOWLING GREEN...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FOREST SPRINGS AROUND 415 PM CDT SCOTTSVILLE...HOLLAND AROUND 425 PM CDT LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. LAT...LON 3653 8659 3640 8643 3668 8602 3685 8624 $$ JSD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:30 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 11, 1:30 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 230 PM EDT WED JUN 11 2003 SHORT TERM: LATEST MODEL INCLUDING LATEST RUC...STILL INDICATE THAT SHORTWAVE OVER NERN AR...SERN MO TO CONT MVG TO THE NE JUST TO THE N AND W OF FA TONIGHT. WITH DEEP RH IS IN PLACE ACROSS THE REGION AS EVIDENCED BY THE HI PWS AND SFC DEWPOINTS IN THE UPPER 60S TO LOWER 70S...WE EXPECT HI POPS OF SHOWERS AND THUNDERSTORMS TONIGHT. WILL MTN LOCALLY HEAVY RAINS POSSIBLE TONIGHT T00. THEN ON THURSDAY...FRIDAY AND SATURDAY...WITH A VERY SLOW MOVING TO STATIONARY FRONT IN THE AREA...AND WITH MOIST AND UNSTABLE AIR IN PLACE...WE WILL MTN DAILY CHCS OF SHOWERS AND THUNDERSTORMS. AS FOR MAX AND MIN TEMPS...CURRENT FCST TRENDS AGREE WITH NEW MAVS. SO NOT MUCH CHANGES NEEDED WITH TEMPS. AFTER TONIGHT...WILL BACK OFF TO CHC CAT FOR PCPN REMAINDER OF SHORT TERM. LONG TERM: ACTIVE SUMMERTIME WEATHER PATTERN EXPECTED TO CONTINUE INTO THE EARLY PART OF THE EXTENDED PERIOD. UPPER LEVEL FLOW TO REMAIN RATHER AMPLIFIED WITH A RIDGE WEST/TROF EAST PATTERN. MOST OF THE MODELS ARE ADVERTISING THE DEVELOPMENT OF A LARGE CUT OFF LOW OVER THE SOUTH CENTRAL PART OF THE U.S. BY DAY 6 AND 7. THIS SHOULD HELP DRIVE MAINLY DIURNAL CONVECTIVE ACTIVITY ACROSS MUCH OF THE SOUTHEAST DURING THE PERIOD. AS FOR THE DETAILS OF THE EXTENDED FORECAST...BASICALLY KEPT PREVIOUS FORECAST GOING WITH A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY. AS FOR TEMPS...LITTLE CHANGE FROM PREVIOUS FORECAST...EXPECT TEMPS NEAR NORMAL WITH LOWS IN THE MID TO UPPER 60S AND AFTERNOON HIGHS IN THE LOWER TO MID 80S. -MJ .LMK...NONE.
Hazardous weather outlook, Jun 11, 3:45 AM CDT, 12 hours 3 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-121000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 445 AM EDT WED JUN 11 2003 ...HEAVY RAINFALL POTENTIAL CONTINUES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. AS A STRONG UPPER LEVEL DISTURBANCE APPROACHES THE OUTLOOK AREA TODAY AND TONIGHT, WAVES OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FROM ALONG A NEARLY STALLED FRONTAL BOUNDARY. THESE STORMS MAY ORGANIZE INTO ONE OR TWO TRAINING CONVECTIVE COMPLEXES. DUE TO THE WELL ABOVE NORMAL ATMOSPHERIC MOISTURE CONTENT AND A MOIST SOUTHWESTERLY LOW LEVEL WIND FLOW, THERE IS A GOOD POTENTIAL FOR HEAVY RAINFALL, PARTICULARLY TONIGHT. BY SUNRISE THURSDAY, SOME LOCATIONS MAY SEE AN ADDITIONAL 2 OR EVEN 3 INCHES OF PRECIPITATION, WHICH COULD CAUSE SOME FLOODING PROBLEMS. INDICATIONS ARE THAT LOCATIONS GENERALLY ALONG AND NORTH OF I-64 HAVE THE BEST CHANCES FOR SIGNIFICANT RAINFALL THROUGH TONIGHT. IN ADDITION SHOULD ENOUGH INSTABILITY MATERIALIZE TODAY, HIGH WINDS AND HAIL ASSOCIATED WITH WET MICROBURSTS ARE POSSIBLE. THEREFORE THE STORM PREDICTION CENTER HAS OUTLINED MUCH OF THE OUTLOOK AREA IN A SLIGHT RISK FOR SEVERE STORMS THROUGH TONIGHT, WITH THE HIGHER PROBABILITIES FOR HAIL AND HIGH WINDS ACROSS SOUTH CENTRAL KENTUCKY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE FRONTAL BOUNDARY IS EXPECTED TO REMAIN IN THE VICINITY OF THE OUTLOOK AREA INTO THE UPCOMING WEEKEND. THIS FRONT, ALONG WITH A PERSISTENT MOIST AND UNSTABLE AIRMASS, WILL PROVIDE A CONTINUED FOCUS FOR SCATTERED THUNDERSTORMS. ONCE AGAIN, DUE TO THE HIGH MOISTURE CONTENT AND THE POTENTIAL FOR SLOW MOVING OR TRAINING STORMS, HEAVY RAINFALL IS A GOOD POSSIBILITY RESULTING IN LOCALIZED FLOODING. TOTAL PRECIPITATION AMOUNTS THROUGH SUNDAY MORNING MAY BE IN THE NEIGHBORHOOD OF 3 TO 5 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LAW ENFORCEMENT ARE ENCOURAGED TO RELAY REPORTS OF FLOODING OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. STAY TUNED TO NOAA WEATHER RADIO, LOCAL MEDIA, OR WEATHER.GOV ON THE INTERNET FOR FURTHER UPDATES. SMALLCOMB
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 4:38 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Metcalfe | 37 min |
| Jun 11, 4:39 PM CDT | Severe Thunderstorm Warning | LMK | Monroe | 21 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.